Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Jacksonville, FL

May 9, 2000Bradford County, Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 9, 2000, 3:46 PM EDT for Bradford County, Clay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 3:46 PM EDT (19:46 UTC)
Expired
May 9, 2000, 4:15 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Bradford County, FL, Clay County, FL

The radar

The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 091947
SVRJAX
FLC007-019-092015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT TUE MAY 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN NORTHEAST FLORIDA
  EXTREME SOUTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 415 PM EDT

* AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  SOUTHWEST OF KEYSTONE HEIGHTS...OR ABOUT 3 MILES NORTH OF
  MELROSE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE GENEVA BY 350 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, May 9, 2:45 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE MAY 9 2000

RADAR LOOP SHOWS WIDELY SCT CONVECTION OVER THE SRN THIRD OF THE CWA
WITH STORM MOTION NE ABOUT 5-10 KT. GOES-8 SATELLITE SOUNDINGS
INDICATE POTENTIAL FOR CAPES NEAR 1500 J/KG. MSAS ANALYSIS INDICATES
BEST LOW LEVEL MOISTURE CONVERGENCE FROM ABOUT LAKE CITY SWD.

FORECAST...MODELS IN FAIR AGREEMENT THIS PACKAGE. AREA OF LOW LEVEL
MOISTURE THAT HAS HELPED BRING WELCOME SHOWERS TO THE CWA IS GOING
TO BE MOVING E INTO THE W ATLC. MEANWHILE...DEEP LAYER MOISTURE
ASSOCIATED WITH A COOL FRONT OVER OHIO AND MS VALLEY TO MOVE SE
TOWARD THE CWA THROUGH THE PD. MODELS BRING THE FRONT INTO CENTRAL
GA BY WED AFTN AND S GA LATE WED NIGHT/THU MORNING. AVN APPEARS THE
FASTEST WITH FRONTAL MOVEMENT BUT NOT BY MUCH. MOISTURE IS LIMITED
WITH THE FRONT AND SO ANY RAIN CHANCES WOULD PROBABLY BE SLIGHT. IN
ADDITION TO THIS...5H HEIGHTS RISE THROUGH THU. THUS IT APPEARS WE
WILL SEE RAIN CHANCES DWINDLING THROUGH THU DESPITE THE NEW
CONVECTIVE ACTIVITY WE SEE TODAY. WITH HIGH PRES RIDGE AXIS TO THE S
AND SW TO W FLOW...TEMPS SHOULD BE GETTING CLOSE TO 90 DEG. GUIDANCE
TEMPS APPEAR REASONABLE.

MARINE...MODEL PROGS POINT TO INCREASING WINDS MAINLY ACROSS THE N
HALF OF THE COASTAL WATERS. MAY SPLIT ZONES N TO S TO INDICATE WINDS
APPROACHING SCEC BUT WILL LEAVE OUT ANY HIGHLIGHTS THIS PACKAGE.

EXTENDED...NOT MUCH CHANCE OF RAIN THROUGH THE WEEKEND AS UPPER
LEVEL RIDGE MOVES INTO THE SE STATES. LOOKS AS THOUGH SUMMER PATTERN
BEGINNING TO TAKE HOLD WITH TEMPS GENERALLY WARMING INTO THE LOWER
90S.

PRELIM...
AMG 61/89/61/88 -10-
SSI 65/86/64/81 110-
JAX 63/89/63/88 110-
GNV 62/88/63/88 110- 02

.JAX...
GA...FIRE WX WATCH TIL SUNSET
FL...FIRE WX WATCH TIL SUNSET INLAND COUNTIES EXCLUDING PUTNAM/CLAY

ARS

In the hours before

Special weather statement, May 9, 12:05 PM EDT, 3 hours 41 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-092200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT TUE MAY 9 2000

...HIGH FIRE DANGER FOR INTERIOR AREAS THROUGH SUNSET...

DUE TO THE DRY AIRMASS OVER THE AREA THIS AFTERNOON...RELATIVE
HUMIDITIES WILL DROP TO AROUND 35 TO 40 PERCENT OVER MUCH OF
INLAND NORTHEAST FLORIDA AND SOUTHEAST GEORGIA RESULTING IN A HIGH
FIRE DANGER. THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD EXERCISE
CAUTION IN AND NEAR WOODED AREAS. ALSO...ISOLATED THUNDERSTORMS WILL
BE FORMING ALSO THIS AFTERNOON WHICH COULD IGNITE A FIRE. OTHER THAN
OCCASIONAL LIGHTING...BRIEF HEAVY RAIN AND GUSTY WINDS...THESE STORMS
SHOULD BE BELOW SEVERE CRITERIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND
ACTIVATION OF THE SPOTTER NETWORK IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:11 PM EDTSevere Thunderstorm WarningJAXNassau34 min
May 9, 6:43 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns32 min
May 9, 7:39 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.